Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 5, 2011, 7:56 PM MST for Yavapai County, Arizona. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 7:56 PM MST (02:56 UTC)
- Expired
- Jul 5, 2011, 9:30 PM MST
- In force
- 94 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 164 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 2434 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
506 WGUS55 KFGZ 060256 FFWFGZ AZC025-060430- /O.NEW.KFGZ.FF.W.0006.110706T0256Z-110706T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 756 PM MST TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 930 PM MST * AT 748 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHWEST YAVAPAI COUNTY...JUST WEST OF THE INTERSECTION OF HIGHWAY 93 AND STATE HIGHWAY 71. RADAR INDICATES RAINFALL AMOUNTS OF OVER 2 INCHES IN A SHORT PERIOD OF TIME...WHICH WILL LIKELY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... BULLARD WASH AND DATE CREEK. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3421 11309 3416 11301 3403 11313 3413 11324 $$ JJ
2 follow-up statements
590 WGUS75 KFGZ 060353 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 853 PM MST TUE JUL 5 2011 AZC025-060430- /O.CON.KFGZ.FF.W.0006.000000T0000Z-110706T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 853 PM MST TUE JUL 5 2011 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM MST FOR SOUTHWESTERN YAVAPAI COUNTY... AT 844 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVIEST RAIN HAD ENDED OVER THE WARNING AREA...JUST WEST OF THE INTERSECTION OF HIGHWAYS 93 AND 71 IN FAR SOUTHWEST YAVAPAI COUNTY. HOWEVER...THE THREAT OF FLASH FLOODING WILL CONTINUE THROUGH AROUND 930 PM MST DUE TO EARLIER RAINFALL OF UP TO 2 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... BULLARD WASH AND DATE CREEK. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3421 11309 3416 11301 3403 11313 3413 11324 $$ JJ
132 WGUS75 KFGZ 060434 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 934 PM MST TUE JUL 5 2011 AZC025-060439- /O.EXP.KFGZ.FF.W.0006.000000T0000Z-110706T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI AZ- 934 PM MST TUE JUL 5 2011 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MST FOR SOUTHWESTERN YAVAPAI COUNTY... AT 925 PM MST...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVIEST RAIN HAD MOVED OUT OF THE WARNING AREA JUST WEST OF THE HIGHWAY 93 AND 71 INTERSECTION. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3421 11309 3416 11301 3403 11313 3413 11324 $$ JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:55 PM MST, 5 hours 1 minute earlier.
Area forecast discussion, Jul 5, 2:55 PM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 255 PM MST MON JUL 5 2011 .SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW MONSOON MOISTURE TO CONTINUE MOVING ACROSS ARIZONA WITH SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY FOR THE NEXT WEEK. TEMPERATURES WILL REMAIN NEAR NORMAL EACH DAY. && .DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE HIGHER TERRAIN LATE THIS MORNING AND AFTERNOON. THESE STORMS HAVE BEEN GENERALLY MOVING WEST-NORTHWEST. SOME OF THESE STORMS HAVE PRODUCED LOCALLY HEAVY RAIN. RADAR ESTIMATES SHOW A FEW STORMS OVER YAVAPAI COUNTY LOCALLY PRODUCED OVER TWO INCHES OF RAIN. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON INTO THE EVENING. SOME STORMS MAY LAST OR REDEVELOP THROUGH THE NIGHT. HIGH PRESSURE WILL REMAIN EAST OF ARIZONA THROUGH THE WEEKEND. THIS WILL CONTINUE THE MOIST SOUTHEASTERLY FLOW OVER OUR STATE. NO SIGNIFICANT CHANGE IN DAY TO DAY TEMPERATURES NOR PRECIPITATION CHANCES IS EXPECTED. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE WELL INTO THE EVENING BEFORE DIMINISHING. PRECIPITATION WILL RE-DEVELOP AGAIN WEDNESDAY AROUND 18Z OVER THE HIGHER TERRAIN...SPREADING INTO THE LOWER ELEVATIONS DURING THE AFTERNOON. AREAS OF MVFR AND LOCAL IFR CONDITIONS WILL BE LIKELY IN THE HEAVIER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE NEAR THE FOUR CORNERS REGION WILL BRING LIGHT WINDS...SEASONABLE DAYTIME TEMPERATURES...AND CONTINUED DAILY SHOWER AND THUNDERSTORM ACTIVITY. FRIDAY THROUGH SUNDAY...THE HIGH PRESSURE CENTER NEAR THE FOUR CORNERS IS EXPECTED TO SHIFT SLOWLY EASTWARD...BUT THE CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS IS EXPECTED TO CONTINUE. && && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................MAS AVIATION/FIRE WEATHER.......KD FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 5, 10:03 AM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1003 AM MST TUE JUL 5 2011 AZZ004>018-037>040-060745- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1003 AM MST TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP BY LATE MORNING ACROSS THE MOUNTAINS OF EAST-CENTRAL ARIZONA AND SPREAD WESTWARD ALONG THE MOGOLLON RIM AND EVENTUALLY INTO LOWER ELEVATION LOCATIONS. SMALL HAIL AND WIND GUSTS TO 50 MPH ARE A THREAT WITH SOME OF THE STORMS. THE MAIN AREAS OF CONCERN FOR FLASH FLOODING WILL BE THE RECENTLY BURNED AREAS IN SOUTHERN APACHE AND NAVAJO COUNTIES...THE LOCUST AND THE WALLOW BURN AREAS...AND THE SCHULTZ BURN AREA IN COCONINO COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MOIST FLOW AROUND THE SUBTROPICAL HIGH OVER NEW MEXICO WILL CONTINUE TO FEED MOISTURE INTO ARIZONA. THERE WILL BE A CHANCE OF LATE MORNING THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS EACH DAY. SOME STORMS MAY LINGER THROUGH THE NIGHT TIME HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 5, 3:42 PM MST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
342 PM MST TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST CLARKDALE 34.76N 112.06W
07/04/2011 M64 MPH YAVAPAI AZ MESONET
WIND GUST FROM MESONET SITE
0300 PM TSTM WND GST 6 E CONGRESS 34.16N 112.75W
07/05/2011 M60 MPH YAVAPAI AZ FOREST SERVICE
FROM STANTON RAWS STATION
&&
EVENT NUMBER FGZ1100169 FGZ1100168
JJSpecial weather statement, Jul 5, 5:04 PM MST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 504 PM MST TUE JUL 5 2011 AZZ008-037-060045- YAVAPAI AZ- 504 PM MST TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 545 PM MST AT 458 PM MST...NATIONAL WEATHER SERVICE RADAR DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF CHERRY TO POLAND JUNCTION...AND MOVING NORTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... DEWEY-HUMBOLDT... PRESCOTT VALLEY... HIGHWAY 89A FROM PRESCOTT VALLEY TO MINGUS MOUNTAIN PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3453 11196 3438 11216 3460 11238 3472 11220 TIME...MOT...LOC 0002Z 163DEG 15KT 3467 11212 3447 11224 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 5, 5:04 PM MST | Special Weather Statement | FGZ | Yavapai | 41 min |
| Jul 5, 5:30 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Jul 5, 5:58 PM MST | Flash Flood Warning | FGZ | Yavapai | 77 min |
| Jul 5, 7:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 50 min |
| Jul 6, 1:26 PM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 6, 1:51 PM MST | Special Weather Statement | FGZ | 24 min | |
| Jul 6, 1:57 PM MST | Areal Flood Advisory | FGZ | Navajo | 91 min |
| Jul 6, 2:05 PM MST | Flash Flood Warning | FGZ | Coconino | 85 min |
| Jul 6, 4:11 PM MST | Special Weather Statement | FGZ | 49 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.